Logarithmic frequency in morphic sequences
Journal de théorie des nombres de Bordeaux, Volume 20 (2008) no. 2, p. 227-241

We study the logarithmic frequency of letters and words in morphic sequences and show that this frequency must always exist, answering a question of Allouche and Shallit.

Nous répondons affirmativement à une question d’Allouche et Shallit en montrant l’existence de la fréquence logarithmique des lettres et des mots dans une suite morphique.

DOI : https://doi.org/10.5802/jtnb.625
Classification:  68R15,  68Q45,  11B85
Keywords: Logarithmic frequency, morphic sequences, automatic sequences
@article{JTNB_2008__20_2_227_0,
     author = {Bell, Jason P.},
     title = {Logarithmic frequency in morphic sequences},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {20},
     number = {2},
     year = {2008},
     pages = {227-241},
     doi = {10.5802/jtnb.625},
     mrnumber = {2477502},
     zbl = {1163.11020},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2008__20_2_227_0}
}
Bell, Jason P. Logarithmic frequency in morphic sequences. Journal de théorie des nombres de Bordeaux, Volume 20 (2008) no. 2, pp. 227-241. doi : 10.5802/jtnb.625. http://www.numdam.org/item/JTNB_2008__20_2_227_0/

[1] J.-P. Allouche, J. Shallit, Automatic Sequences: Theory, Applications, Generalizations. Cambridge University Press, Cambridge, 2003. | MR 1997038 | Zbl 1086.11015

[2] A. Cobham, Uniform tag sequences. Math. Systems Theory. 6 (1972), 164–192. | MR 457011 | Zbl 0253.02029

[3] P. Michel, Sur les ensembles minimaux engendrés par les substitutions de longueur non constante. Thèse, Université de Rennes, 1975.

[4] P. Michel, Stricte ergodicité dÕensembles minimaux de substitution. Théorie Ergodique: Actes des Journées Ergodiques, Rennes, 1973/1974, Lecture Notes in Mathematics 532, Springer-Verlag, 1976. | MR 480942 | Zbl 0331.54036

[5] S. Nicolay, M. Rigo, About frequencies of letters in generalized automatic sequences. Theoret. Comput. Sci. 374 (2007), no. 1-3, 25–40. | MR 2317465 | Zbl 1162.68032

[6] K. Saari, On the frequency of letters in morphic sequences. Computer science—theory and applications, 334–345, Lecture Notes in Comput. Sci. 3967, Springer, Berlin, 2006. | MR 2261007 | Zbl 1185.68398 | Zbl pre05148739

[7] K. Saari, On the frequency and periodicity of infinite words. PhD thesis, University of Turku, 2008.